FDA Announces Recall of Benztropine Mesylate Injections Due To Contamination

by Staff Blogger | July 8th, 2013

July 8, 2013

The U.S. Food and Drug Administration (FDA) has partnered with Fresenius Kabi USA in initiating the voluntary recall of four lots of the company’s single-dose injections of Benztropine Mesylate. Reports indicate the recall is being conducted due to contamination that could potentially cause patients using the medication to suffer a Drug Injury.

According to an FDA press release, the drug is used in the treatment of Parkinson’s disease and tardive dyskinesia. However, officials announced the recall after glass particles were found inside a vial of the drug. Further testing discovered glass particulates in numerous doses of the drug from different lots. Experts say that using the medication containing the glass particulates in the vial could result in numerous adverse health events, including:

  • Thromboembolism
  • Pulmonary Embolism
  • Phlebitis
  • Activation of Platelets
  • Mechanical Block of the Capillaries or Arterioles
  • Development of Granulomas

While no significant injuries have been associated with the recall, anyone in possession of the affected drugs has been instructed to halt their use immediately. Affected medications should be disposed of immediately. The manufacturer should then be contacted to receive replacement products.

The California Personal Injury Attorneys with Berg Injury Lawyers are aware of how dangerous using a recalled medication can be. That is why the firm suggests discussing your legal options with an attorney if you have been harmed as the result of taking a medication that was later recalled.